MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; CANNULA, STANDARD, REUSABLE

INTUITIVE SURGICAL, INC NONE; CANNULA, STANDARD, REUSABLE
Model Number 470002-08
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted abdominoperineal resection (apr) surgical procedure, the fenestrated bipolar forceps instrument broke at the tip and could not be removed by the trocar so the trocar, along with the instrument had to be removed from the patient.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive received the cannula.The cannula was discovered mounted to a fenestrated bipolar forceps, which displayed a broken main tube.As a result, the removal of the cannula became unfeasible.Nevertheless, after eliminating the broken pieces of the main tube, the cannula was effectively detached from the instrument.Following this, a thorough inspection of the cannula was conducted, revealing no issues.The fenestrated bipolar forceps instrument was analyzed and found to have a broken main tube at the distal tip.A piece measuring proximately 4,0mm x 3,0mm was not returned with the instrument.Components adjacent to this broken main tube do not show damage.The instrument came back attached with the following accessories.

Brand Name
NONE
Common Device Name
CANNULA, STANDARD, REUSABLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20003800
Report Number2955842-2024-18304
Device Sequence Number4915248
Product Code NAY
UDI-Device Identifier00886874112137
UDI-Public(01)00886874112137(10)VE211601
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470002-08
Device Catalogue Number470002
Device Lot NumberVE211601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2024
Initial Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose